Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 21, NWS Albany, NY

June 30, 2013Albany County, Rensselaer County, New York

NWS Albany, NY issued this flash flood warning at Jun 30, 2013, 3:37 PM EDT for Albany County, Rensselaer County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2013, 3:37 PM EDT (19:37 UTC)
Expired
Jun 30, 2013, 6:30 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Albany County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 31 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 4:10 PM EDTFLASH FLOODCastleton-On-Hudson, NYNYS DOT REPORTS ROUTE 9J NORTH AND SOUTHBOUND CLOSED FROM SEAMAN AVE TO THE EAST GREENBUSH AND SCHODACK TOWN LINE DUE TO FLOODING.
Jun 30, 4:47 PM EDTFLASH FLOODCastleton-On-Hudson, NYMAIN STREET FLOODING WITH PEOPLE TRAPPED IN VEHICLES. WATER RESCUE IS ONGOING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WGUS51 KALY 301937
FFWALY
NYC001-083-302230-
/O.NEW.KALY.FF.W.0021.130630T1937Z-130630T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
337 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...RENSSELAER...EAST GREENBUSH...

* UNTIL 630 PM EDT

* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA. 
DOPPLER RADAR HAS INDICATED THAT ONE TO TWO INCHES OF RAINFALL HAVE 
FALLEN ACROSS THE WARNED AREA WITH AN ADDITIONAL ONE TO TWO INCHES 
OF RAINFALL POSSIBLE AS THUNDERSTORMS CONTINUE TO REDEVELOP OVER THE 
SAME AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST SAND
  LAKE...SELKIRK...CASTLETON-ON-HUDSON AND AVERILL PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4248 7365 4246 7376 4246 7387 4268 7375
      4265 7350

$$

IRL
2 follow-up statements
829 
WGUS71 KALY 302005
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT SUN JUN 30 2013

NYC001-083-302230-
/O.CON.KALY.FF.W.0021.000000T0000Z-130630T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY NY-RENSSELAER NY-
405 PM EDT SUN JUN 30 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHWESTERN RENSSELAER AND EAST CENTRAL ALBANY COUNTIES...

AT 401 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THUNDERSTORMS PRODUCING FLASH FLOODING IN THE TOWN OF CASTLETON WITH 
VEHICLES STUCK ON FLOODED ROADWAYS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST SAND 
LAKE...RENSSELAER...EAST GREENBUSH AND AVERILL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4248 7365 4246 7376 4246 7387 4268 7375
      4265 7350

$$

IRL
705 
WGUS71 KALY 302224
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
624 PM EDT SUN JUN 30 2013

NYC001-083-302234-
/O.EXP.KALY.FF.W.0021.000000T0000Z-130630T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY NY-RENSSELAER NY-
624 PM EDT SUN JUN 30 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT FOR SOUTHWESTERN
RENSSELAER AND EAST CENTRAL ALBANY COUNTIES...

THE THUNDERSTORMS THAT PRODUCED THE FLASH FLOODING HAVE EXITED THE 
WARNED AREA.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4248 7365 4246 7376 4246 7387 4268 7375
      4265 7350

$$

IRL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:45 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 30, 1:45 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT SUN JUN 30 2013

.SYNOPSIS...
AN ELONGATED TROUGH IN THE MID LEVELS OF THE ATMOSPHERE AND A
DIFFUSE STATIONARY FRONT REMAIN ACROSS THE NORTHEAST. WEAK UPPER
IMPULSES SHOULD RIDE UP ALONG IT TO PRODUCE BOUTS OF SHOWERS AND
THUNDERSTORMS AGAIN THIS AFTERNOON. SLIGHTLY STRONGER IMPULSES LOOK
TO BRING MORE IN THE WAY OF SHOWERS AND STORMS MONDAY AND TUESDAY
WHICH COULD CONTAIN LOCALLY HEAVY RAINFALL. WITH TIME...THIS TROUGH
WILL ACTUALLY MOVE WEST AS HIGH PRESSURE BUILDS IN FROM THE ATLANTIC
OCEAN WHICH SHOULD SUPPRESS CONVECTION A LITTLE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BASED ON CURRENT OBSERVATIONS AND TRENDS...TEMPERATURE FORECASTS
THROUGH THIS AFTERNOON ARE ON TARGET. BASED ON RADAR AND
SATELLITE...ACTIVITY IN THE EASTERN CATSKILLS AND APPROACHING THE
MID HUDSON VALLEY SHOULD BUILD NORTH...AND MESSOSCALE MODELS SEEM
TO HAVE RESLOVED THIS TREND WELL. THERE SHOULD BE ADDITIONAL
SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IN ALL AREAS...BUT THE
BEST COVERAGE LOOKS TO BE IN SOUTHERN AREAS THIS AFTERNOON INTO
WESTERN NEW NEGLAND INCLUSING TERRAIN ENHANCED ACTIVITY NORH INTO
VT.

STILL GETTING DETAILS ON DAM FAILURE IN SCHOHARIE COUNTY...REFER
TO FFWALY AND FFSALY FOR UPDATES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
ONCE AGAIN...AS WE LOOSE THE HEATING OF THE DAY WE INITIALLY SHOULD
SEE CONVECTION DECREASE. HOWEVER...THE DIFFERENCE TONIGHT IS THAT
CLOUDS AHEAD OF THE AFOREMENTIONED MID LEVEL DISTURBANCE (CURRENTLY
OVER SW MISSOURI) WILL MOVE IN ALONG WITH A GRADUAL INCREASE IN
PWATS APPROACHING 2 INCHES...3-4 STANDARD DEVIATIONS ABOVE NORMAL.

THE SHOWER THREAT LOOKS TO CONTINUE THROUGHOUT THE NIGHT ALONG WITH
A CHANCE OF A THUNDERSTORM. CLOUDS AND THE SURGE IN HUMIDITY WILL
KEEP IT MUGGY WITH LOWS IN THE 60S.

THE SOUTHERLY WIND COMPONENT (-U) OFF THE 06Z GEFS LOOKS TO REACH
2-3 STANDARD DEVIATIONS ABOVE NORMAL...BUT NOT REALLY UNTIL
TUESDAY.

THE FIRST MID LEVEL DISTURBANCE LOOKS TO MOVE ON BY LATE MONDAY
FOLLOWED THE SECOND FOR TUESDAY. THERE ARE CONFLICTING SIGNALS WHICH
ONE WOULD BE THE HEAVIEST RAINFALL...WITH THE EUROPEAN AND GFS
MODELS HITTING HARDER WITH THE FIRST ONE ON MONDAY DESPITE THE FACT
THE ANOMALIES FOR QPF (PER CSTAR RESEARCH) INDICATED TUESDAY COULD
HAVE THE HEAVIER RAINFALL.

EITHER WAY...THE SHORTWAVES WILL PRODUCE A STRONG STRIP OF VORTICITY
WHICH IN TURN WILL PRODUCE PRETTY GOOD UPWARD MOTION FOCUSED ALONG
THE STALLED OUT BOUNDARY...WHICH WILL STILL BE CLOSE OR RIGHT OVER
THE HUDSON VALLEY.

WE EXPECTED LIKELY SHOWERS AND THUNDERSTORMS BY MONDAY AFTERNOON.
FOR NOW...CAPPED POPS AT 54 PERCENT ON TUESDAY. SHOWERS AND
THUNDERSTORMS EACH DAY COULD PRODUCE LOCALIZED TORRENTIAL RAINFALL.
WITH THIS TYPE OF SETUP THERE WILL LIKELY BE A PERIOD OF
CONCENTRATED SHOWERS/THUNDERSTORMS FOLLOWED BY A BREAK THEN MORE
ACTIVITY.

ONCE AGAIN SEVERE PARAMETERS ARE NOT REALLY THERE AS INSTABILITY
LOOKS LIMITED (UNDER 1000 J/KG) AND MID-LEVEL LAPSE RATES REMAIN
AROUND 5.5 C/KM. FOR NOW...WE WILL JUST MENTION THUNDERSTORMS COULD
CONTAIN HEAVY RAIN.

WITH MORE CLOUDS AND THE ANTICIPATED SHOWERS AND STORMS...WENT ON
THE LOW SIDE OF GUIDANCE WHICH PUTS MOST OF OUR REGION IN THE 75-80
RANGE BOTH MONDAY AND TUESDAY.

SINCE THERE IS STILL PLENTY OF UNCERTAINTY WHERE THE HEAVIEST RAIN
WILL FALL AND WHEN (MONDAY OR TUESDAY) WE DECIDED NOT TO ISSUE A
FLOOD WATCH JUST YET. MORE ABOUT THE POTENTIAL FOR HEAVY RAINFALL
CAN BE FOUND IN OUR HYDRO DISCUSSION.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE STAGNANT WEATHER PATTERN WILL CONTINUE INTO THE LONG TERM
PERIOD. MODEL GUIDANCE GENERALLY IN GOOD AGREEMENT DURING THIS TIME
WITH REGARDS TO THE LARGE SCALE FEATURES. THERE WILL BE A CHANCE FOR
SHWRS/TSTMS THROUGH THE ENTIRE PERIOD...BUT POPS WILL FINALLY SHOW A
SLOW DECREASING TREND FROM THURSDAY INTO SATURDAY.

A VERY BLOCKY PATTERN IS IN PLACE ACROSS MUCH OF NORTH AMERICA...
WITH A PERSISTENT BERMUDA HIGH OVER THE WESTERN ATLANTIC...A TROUGH
OVER THE GREAT LAKES AND MIDWEST...AND A STRONG RIDGE OVER THE
WESTERN CONUS. THE NORTHEAST WILL BE SANDWICHED BETWEEN THE GREAT
LAKES/MIDWEST TROUGH AND THE BERMUDA HIGH...WHICH WILL RESULT IN AN
UNSETTLED PATTERN WITH A WARM AND MOIST SOUTHERLY RETURN FLOW AROUND
THE BERMUDA HIGH. TOWARD THE END OF THE PERIOD THE BERMUDA HIGH IS
FORECAST TO BUILD FURTHER WESTWARD WITH THE CENTER OF THE HIGH
POSSIBLY REACHING A POSITION NOT TOO FAR OFF THE EAST COAST. THIS
WILL RESULT IN A GRADUAL REDUCTION IN THE THREAT OF SHOWERS/TSTMS
EACH DAY BEGINNING ON THURSDAY. THE SHWRS/TSTMS WILL BE MAINLY
DIURNALLY DRIVEN...ALTHOUGH SOME NOCTURNAL ACTIVITY IS EXPECTED AS
WELL.

THIS PATTERN WILL CONTINUE TO RESULT IN A MOSTLY CLOUDY SKY EARLY
IN THE LONG TERM PERIOD...DECREASING TO MAINLY PARTLY CLOUDY SKIES
FOR FRIDAY AND SATURDAY. HIGHS WEDNESDAY THROUGH SATURDAY WILL
GENERALLY BE IN THE UPPER 70S TO MID 80S. LOWS TUESDAY NIGHT THROUGH
FRIDAY NIGHT GENERALLY IN THE UPPER 50S AND 60S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS SHOULD PREVAIL THROUGH THE REMAINDER OF THE AFTERNOON
BEFORE A RETURN TO MVFR CONDITIONS AS RAIN OVERSPREADS TAF SITES BY
MONDAY MORNING.

THIS AFTERNOON...EXCEPT FOR MVFR FLYING CONDITIONS ASSOCIATED WITH
SCATTERED SHOWERS/THUNDERSTORMS EXPECT VFR CONDITIONS AT ALL TAF
SITES. DUE TO SCATTERED NATURE OF CONVECTION...HAVE GONE WITH VCSH
AT THIS TIME AND WILL AMEND AS NEEDED.

TONIGHT INTO MONDAY...LATE TONIGHT A MORE ORGANIZED AREA OF SHOWERS
WILL SPREAD FROM SOUTH TO NORTH ASSOCIATED WITH AN UPPER-LEVEL
IMPULSE APPROACHING FROM THE WEST. EXPECT ALL TAF SITES TO BECOME
MVFR BY 12Z MONDAY. DEPENDING ON THE INTENSITY ON THE SHOWERS TAF
SITES MAY EVEN DROP TO IFR LATE IN THE TAF PERIOD BUT CONFIDENCE IN
THAT SCENARIO IS LOW AT THIS TIME.

SURFACE WINDS WILL BECOME SOUTH OR SOUTHWEST TODAY AT 8 KTS OR
LESS...THEN LIGHT AND VARIABLE TONIGHT AND BECOMING SOUTHERLY
GENERALLY LESS THAN 10 KNOTS MONDAY.

OUTLOOK...
MON-FRI...VFR/MVFR. CHC -SHRA/-TSRA. POSSIBLE LATE NIGHT AND OR
EARLY MORNING FOG/LOW STRATUS WITH MVFR/IFR.

&&

.FIRE WEATHER...
NO FIRE WEATHER ISSUES AT THIS TIME DUE TO PERSISTENT WET
CONDITIONS.

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...BECOMING MORE
NUMEROUS ON MONDAY AND TUESDAY. SOME OF THESE COULD CONTAIN HEAVY
RAINFALL...ESPECIALLY MONDAY AND TUESDAY.

THE RH WILL REMAIN ELEVATED...NEARLY 100 PERCENT EVERY
NIGHT...DROPPING TO NO LOWER THAN 50-75 PERCENT EACH AFTERNOON.

&&

.HYDROLOGY...
PLEASE REFER TO FLOOD WARNINGS FOR THE LATEST INFORMATION ON THE
FLOODING IN AND AROUND THE MOHAWK RIVER.

ONCE AGAIN WE WILL BE DEALING WITH SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. THEN...TWO STRONGER MID LEVEL
DISTURBANCES COULD BRING A MORE WIDESPREAD ROUND OF SHOWERS AND
THUNDERSTORMS ON MONDAY AND PERHAPS AGAIN TUESDAY.

RIGHT NOW WE HAVE AVERAGE RIVER BASIN FORECASTS RANGING FROM HALF AN
INCH IN OUR FAR NORTHWEST ZONES TO 1-2 INCHES FROM THE CAPITAL
REGION SOUTHWARD THROUGH TUESDAY. HOWEVER...IT IS A GOOD BET THERE
WILL BE A GREAT DEAL OF VARIATION OF RAINFALL AMOUNTS THROUGH THIS
TIME FRAME. ANY TRAINING OR BACKBUILDING THUNDERSTORMS OVER THE WET
GROUND COULD CAUSE PONDING OF WATER OR EVEN LOCALIZED FLOODING ANY
TIME THIS AFTERNOON THROUGH TUESDAY WITH THE CHANCES INCREASING
THROUGH THE PERIOD. LOCALLY HEAVIER RAINFALL COULD EXCEED 4 INCHES
THROUGHOUT THIS PERIOD.

THIS RAINFALL COULD NOT ONLY BRING FLASH FLOODING BUT COULD CAUSE
RISES ON SOME MAJOR STEM RIVERS.

THERE STILL THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS ON A
SCATTERED BASIS WEDNESDAY THROUGH FRIDAY BUT HEAVY RAINFALL ON THESE
DAYS SHOULD BE MUCH MORE LOCALIZED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV/NAS
NEAR TERM...HWJIV/NAS
SHORT TERM...HWJIV
LONG TERM...GJM
AVIATION...IRL
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jun 30, 10:55 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1055 AM EDT SUN JUN 30 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1055 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING.  WHILE MOST OF THESE THUNDERSTORMS SHOULD REMAIN BELOW
SEVERE LIMITS...A COUPLE OF THE STRONGER THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS TO BETWEEN 50 AND 60 MPH...FREQUENT
LIGHTNING AND HEAVY RAIN.  THUNDERSTORMS ARE EXPECTED TO TRACK TO
THE NORTHEAST AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TWO DISTURBANCES LOOK TO BRING MORE NUMEROUS SHOWERS AND
THUNDERSTORMS MONDAY AFTERNOON AND AGAIN ON TUESDAY. THERE IS
STILL A LOT UNCERTAINTY ON THE SPECIFIC TIMING OF THESE DISTURBANCES
AND EXACTLY HOW MUCH RAIN WILL FALL. IF CONFIDENCE IN THIS
SCENARIO INCREASES...A FLOOD OR FLASH FLOOD WATCH WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED THIS AFTERNOON.  ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED MONDAY OR TUESDAY.

In the hours before

Special weather statement, Jun 30, 1:21 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
121 PM EDT SUN JUN 30 2013

NYZ064>066-301745-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
121 PM EDT SUN JUN 30 2013

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
PLATTEKILL...OR ABOUT 7 MILES SOUTHWEST OF POUGHKEEPSIE...AND MOVING
NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF NEW PALTZ BY 135 PM EDT
HIGHLAND...POUGHKEEPSIE...FAIRVIEW AND HYDE PARK BY 145 PM EDT

LAT...LON 4158 7396 4158 7405 4160 7407 4160 7409
      4161 7412 4159 7413 4163 7420 4195 7404
      4182 7366 4155 7398
TIME...MOT...LOC 1721Z 219DEG 13KT 4165 7403

IRL
Special weather statement, Jun 30, 2:03 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
203 PM EDT SUN JUN 30 2013

NYZ060-064-065-301830-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-WESTERN COLUMBIA NY-
203 PM EDT SUN JUN 30 2013

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR LAKE
KATRINE...OR ABOUT OVER RHINEBECK...AND MOVING NORTH AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
SAUGERTIES BY 210 PM EDT
CLERMONT BY 215 PM EDT
8 MILES WEST OF LIVINGSTON BY 220 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4195 7409 4217 7405 4216 7400 4217 7400
      4213 7391 4217 7389 4218 7387 4215 7366
      4192 7383
TIME...MOT...LOC 1804Z 186DEG 26KT 4203 7393

IRL
Special weather statement, Jun 30, 2:27 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
227 PM EDT SUN JUN 30 2013

NYZ065-066-301900-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
227 PM EDT SUN JUN 30 2013

...A STRONG THUNDERSTORM IN

  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR PLEASANT
VALLEY...OR ABOUT 9 MILES NORTHEAST OF POUGHKEEPSIE...AND MOVING
NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
MILLBROOK BY 240 PM EDT
8 MILES NORTHWEST OF DOVER PLAINS BY 250 PM EDT
STANFORDVILLE BY 255 PM EDT
6 MILES WEST OF AMENIA BY 300 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4173 7393 4195 7377 4192 7350 4180 7351
      4160 7366
TIME...MOT...LOC 1827Z 217DEG 13KT 4175 7376

IRL
Special weather statement, Jun 30, 2:41 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT SUN JUN 30 2013

NYZ058>060-064-065-301915-
EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN DUTCHESS NY-WESTERN COLUMBIA NY-
241 PM EDT SUN JUN 30 2013

...A STRONG THUNDERSTORM IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HIGH
FALLS...OR ABOUT OVER CATSKILL...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
CATSKILL BY 255 PM EDT
ATHENS AND HUDSON BY 310 PM EDT
7 MILES NORTHWEST OF CLAVERACK BY 315 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4238 7402 4225 7365 4206 7392 4217 7411
TIME...MOT...LOC 1841Z 220DEG 14KT 4219 7394

IRL
Special weather statement, Jun 30, 3:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
317 PM EDT SUN JUN 30 2013

NYZ052>054-059-060-301945-
EASTERN ALBANY NY-EASTERN GREENE NY-WESTERN COLUMBIA NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
317 PM EDT SUN JUN 30 2013

...A STRONG THUNDERSTORM IN

  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR RAVENA...OR
ABOUT 8 MILES SOUTHWEST OF EAST GREENBUSH...AND MOVING NORTHEAST AT
20 MPH.

THE THUNDERSTORM WILL BE NEAR...
CASTLETON-ON-HUDSON BY 325 PM EDT
7 MILES SOUTHEAST OF DELMAR BY 330 PM EDT
7 MILES NORTHWEST OF NASSAU BY 335 PM EDT
EAST GREENBUSH BY 340 PM EDT
WEST SAND LAKE...RENSSELAER...6 MILES WEST OF AVERILL PARK AND 6
MILES SOUTHEAST OF ALBANY BY 345 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4268 7384 4262 7345 4235 7379 4242 7402
TIME...MOT...LOC 1918Z 219DEG 17KT 4251 7378

IRL
Special weather statement, Jun 30, 3:19 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
319 PM EDT SUN JUN 30 2013

CTZ001-NYZ065-066-301945-
NORTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
319 PM EDT SUN JUN 30 2013

...STRONG THUNDERSTORMS IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WAS
LOCATED NEAR AMENIA...OR ABOUT 17 MILES NORTH OF SHERMAN...AND
MOVING NORTHEAST AT 20 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
AMENIA BY 325 PM EDT
SHARON BY 340 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4197 7358 4188 7330 4166 7355 4179 7381
TIME...MOT...LOC 1919Z 219DEG 17KT 4182 7358

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:05 PM EDTFlash Flood WarningALYSchoharie3 hr
Jun 30, 1:21 PM EDTSpecial Weather StatementALYDutchess24 min
Jun 30, 1:36 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster39 min
Jun 30, 2:01 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Jun 30, 2:03 PM EDTSpecial Weather StatementALYColumbia27 min
Jun 30, 2:20 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster3 hr
Jun 30, 2:27 PM EDTSpecial Weather StatementALYDutchess33 min
Jun 30, 2:41 PM EDTSpecial Weather StatementALYColumbia34 min
Jun 30, 2:55 PM EDTSevere Thunderstorm WarningALYColumbia, Greene50 min
Jun 30, 3:00 PM EDTFlash Flood WarningALYDutchess5 hr
Jun 30, 3:08 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Schenectady3 hr
Jun 30, 3:17 PM EDTSpecial Weather StatementALYAlbany28 min
Jun 30, 3:19 PM EDTSpecial Weather StatementALYDutchess26 min
Jun 30, 3:32 PM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more56 hr
Jun 30, 3:42 PM EDTSpecial Weather StatementALYRensselaer33 min
Jun 30, 3:48 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Jun 30, 4:01 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jun 30, 4:33 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery57 min
Jun 30, 5:08 PM EDTAreal Flood AdvisoryALYFulton3 hr
Jun 30, 5:18 PM EDTAreal Flood AdvisoryALYUlster3 hr
Jun 30, 5:21 PM EDTSpecial Weather StatementALYFulton24 min
Jun 30, 5:50 PM EDTSpecial Weather StatementALYFulton, Montgomery, Schenectady25 min
Jun 30, 6:19 PM EDTAreal Flood AdvisoryALYMontgomery, Schoharie3 hr
Jun 30, 6:27 PM EDTAreal Flood AdvisoryALYSaratoga, Warren3 hr
Jun 30, 7:05 PM EDTFlash Flood WarningALYMontgomery, Schoharie3 hr

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.